Has anyone switched from Wellbutrin to Zoloft, how did you do it, taper or just stop - advice please
- 5 Dec 2011 by dream2727
- 27 April 2013
- wellbutrin, zoloft, depression, anxiety, generalized anxiety disorder
Today my pdoc switched me from Wellbutrin to Zoloft. First I will lke to say that Wellbutrin work great for my depression but it did nothing for my anxiety and that is why my pdoc wanted the switch. My worry is that she told me to start the Zoloft tomorrow without tapering off the Wellbutrin. When I started the Wellbutrin I did my research so I know people taper off these meds because of the withdrawals. She said Wellbutrin do not give you withdrawal. That statement made me feel like I cant trust her as a doctor.
I will also like to say that she is my replacement doc because the old one left last week so this was my first time seeing her. Any feed back will be greatly appreciated. Also I had nervousness, agitation and anxiety with the Wellbutrin.
Hi dream2727. I understand your concern. Zoloft has a very fast half life. Thats on the plus side. It will begin to work quickly once taken, so you will not notice the effects (or as deeply) of the wellbutrin not being taken, and in your body any longer. You need to remember that zoloft is also prescribed as as anti-depressant, as well against anxiety and panic disorders. I'm surprised that you've not been prescribed the two in conjunction. Contrary to the belief that the possibility of serotonin syndrome is a risk, the two are often combined with much success. Wellbutrin is used a stimulant, to help the zoloft reach the height of its potential. I'd not worry to much. I'm almost certain that your fears once the zoloft has taken effect,will be put to rest. Best of wishes,
I am currently on Zoloft and Welbutrin. I seem to be doing well on this combo. I too suffer from depression and anxiety. But do not feel depressed while on these meds. I had the same side effects you mentioned on the welbutrin at first... and wanted to discontinue... but knew that it takes time for it to work and hoped those feelings would subside and they did. I do not feel nervous, anxious or agitated at this time. I think talking with your doc would be a good idea about taking both meds. Also some meds require tapering off and some do not... which I have been learning thru being on many different ones to find that RIGHT ONE! Good luck to you and keep us posted.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Aug 2010 • 3 answers
Posted 5 Sep 2011 • 2 answers
Posted 11 Apr 2017 • 1 answer
Posted 26 Apr 2017 • 1 answer
Posted 26 Aug 2017 • 0 answers